A 30-year-old female asked:
Disclaimer

is using hydrocortisone cream on my face considered safe?

3 doctor answers
Dr. Danielle Jones
7 years experience Obstetrics and Gynecology
Sometimes: It is best to avoid using Hydrocortisone creams on the face unless specifically directed by a dermatologist. Steroids, like hydrocortisone, cause sensitivity & thinning of skin that can be extreme on the face. If directed by a physician to use these on the face, use is generally advised at very low percentages for only a brief period of time and creams should be kept well away from the eyes.
Answered on May 6, 2019
4
4 thanks
Dr. Morris Westfried
45 years experience Dermatology
Yes: The the over the counter strength is safe to use on the face for conditions such as seboorrheic dermatitis. You can start at 1 per cent twice a day and if this is effective you can decrease to once a day. And then every other day. The skin will become used to the cream so using as little as possible gives you the flexibility to increase to twice a day with flares.
Answered on Apr 21, 2013
3
3 thanks
Dr. Ally-Khan Somani
18 years experience Dermatology
Low dose short time: Unless medically prescribed and directed by a dermatologist i would refrain from using it on the face. Short courses are okay, but long term use with more potent steroids can cause acne/rosacea and cause rebound or worsening of the initial rash being treated whether it be seborrheic dermatitis or rashes around the mouth. Low potency steroids are in general very safe if used as directed.
Answered on Dec 19, 2018
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 30-year-old member asked:
Dr. Robert Peppercorn
42 years experience Dermatology
Face and cortisone: Yes, but it is important to not use it as a long term treatment. Very common to use it on face for 1-2 weeks if needed for a dermatitis.
4
4 thanks
A 40-year-old member asked:
Dr. Lee Perry
Dr. Lee Perry answered
16 years experience Allergy and Immunology
No: I wouldn't use topical steroids on your face to treat dry skin--i would recommend a good moisturizer such as aquaphor.
4
4 thanks
A 29-year-old female asked:
Dr. Joseph Eastern
43 years experience Dermatology
Yes.: It is safe, but it may not be strong enough to be effective, depending on the severity of the irritant dermatitis. If it isn't, a dermatologist can pr ... Read More
2
2 thanks
A 36-year-old member asked:
Dr. Tanya Russo
24 years experience Pediatrics
Steroids on the face: Topical steroid use on the face can be associated with scarring and discoloration. Hydrocortisone is a low potency steroid which is safe to use spari ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month